Alert archive / North Carolina / Tornado Warnings in 2006

Tornado Warning 25, NWS Raleigh, NC

November 16, 2006Johnston County, North Carolina

NWS Raleigh, NC issued this tornado warning at Nov 16, 2006, 9:39 AM EST for Johnston County, North Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2006, 9:39 AM EST (14:39 UTC)
Expired
Nov 16, 2006, 10:30 AM EST
In force
51 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 10:06 AM ESTFUNNEL CLOUD1 W Pine Level, NCPUBLIC REPORTED A FUNNEL CLOUD NEAR PINE LEVEL.
Nov 16, 10:15 AM ESTTSTM WND DMGEmit, NCTREE DOWN ON HIGHWAY 96. THE REPORT TIME IS APPROXIMATE.
Nov 16, 10:15 AM ESTTSTM WND DMGSmithfield, NCFIVE TO SIX TREES BLOWN DOWN ON VARIOUS ROADS ACROSS THE COUNTY.
Nov 16, 10:15 AM ESTNON-TSTM WND DMGSelma, NCTREE DOWN ON ROUTE 70.
Nov 16, 10:16 AM ESTFUNNEL CLOUDSmithfield, NCPUBLIC REPORTED A FUNNEL CLOUD AT INTERSTATE 95 AND US HWY 70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 7:51 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 161439
TORRAH
NCC101-161530-
/O.NEW.KRAH.TO.W.0025.061116T1439Z-061116T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EST THU NOV 16 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1030 AM EST

* AT 938 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 20 MILES SOUTH OF FOUR OAKS...OR ABOUT 13 MILES NORTHWEST
  OF CLINTON...MOVING NORTH AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  FOUR OAKS AROUND 955 AM...
  SMITHFIELD AROUND 1000 AM...
  SELMA AND PINE LEVEL AROUND 1005 AM...
  MICRO AND FLOWERS AROUND 1010 AM...
  EMIT AND LINWOOD AROUND 1020 AM...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM THURSDAY 
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3531 7852 3571 7838 3575 7835 3581 7826
      3574 7824 3571 7820 3571 7817 3558 7814
      3533 7825 3526 7836 3525 7847

$$

VINCENT
2 follow-up statements
000 
WWUS52 KRAH 161515
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 AM EST THU NOV 16 2006

NCC101-161530-
/O.CON.KRAH.TO.W.0025.000000T0000Z-061116T1530Z/
JOHNSTON NC-
1015 AM EST THU NOV 16 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM EST FOR EASTERN
JOHNSTON COUNTY...

AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MICRO...OR ABOUT 8
MILES NORTHEAST OF SMITHFIELD...MOVING NORTH AT 50 MPH.

THE TORNADO WILL BE NEAR...
  EMIT BY 1020 AM EST

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST THURSDAY 
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3531 7852 3571 7838 3575 7835 3581 7826
      3574 7824 3571 7820 3571 7817 3558 7814
      3533 7825 3526 7836 3525 7847

$$

VINCENT
000 
WWUS52 KRAH 161530
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EST THU NOV 16 2006

NCC101-161539-
/O.EXP.KRAH.TO.W.0025.000000T0000Z-061116T1530Z/
JOHNSTON NC-
1029 AM EST THU NOV 16 2006

...THE TORNADO WARNING FOR EASTERN JOHNSTON COUNTY EXPIRES AT 1030 AM
EST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTH OF 
JOHNSTON COUNTY.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST THURSDAY 
AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3531 7852 3571 7838 3575 7835 3581 7826
      3574 7824 3571 7820 3571 7817 3558 7814
      3533 7825 3526 7836 3525 7847

$$

VINCENT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Nov 16, 3:45 AM EST, 5 hours 54 minutes earlier.

Area forecast discussion, Nov 16, 3:45 AM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR TORNADO WATCH AREA...
NATIONAL WEATHER SERVICE RALEIGH NC
345 AM EST THU NOV 16 2006

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
TORNADO WATCH HAS BEEN CANCELLED FOR ANSON...DAVIDSON...
MONTGOMERY...RANDOLPH...RICHMOND...SCOTLAND AND STANLY COUNTIES. THE
TORNADO WATCH REMAIN IN EFFECT THROUGH THE EARLY MORNING HOURS FOR
THE CENTRAL AND EASTERN PORTION OF THE CWA.

STRONG LOW LEVEL WINDS AND DEWPOINTS IN THE 60S WILL ENHANCE
HEAVIER SHOWERS AND THUNDERSTORMS AS THEY CONTINUE TO MOVE ACROSS
THE AREA THROUGH THE MORNING. THE STORMS WILL BECOME MORE SCATTERED
DURING THE AFTERNOON FROM WEST TO EAST AS A STRONG COLD FRONT TRACKS
EAST. GUSTY WINDS WILL PREVAIL THROUGH THE DAY. HIGHS TODAY HAVE
ALREADY BEEN REACHED DURING THE OVERNIGHT HOURS...ALTHOUGH WE MAYBE
ABLE TO SQUEEZE OUT ONE OR TWO DEGREES OVER THE EAST BEFORE FRONTAL
PASSAGE. HIGHS TODAY IN THE 60S... THEN TURNING COOLER FRIDAY AND
SATURDAY. LOWS TONIGHT IN THE 40S... DROPPING TO THE 30S FRIDAY
NIGHT.

ALTHOUGH THE PRECIP WILL END... CLOUDS WILL PREVAIL THROUGH EARLY
FRIDAY AS UPPER LEVEL TROUGH LAGS WELL BEHIND THE SURFACE FRONT.
CLEAR SKIES WILL RETURN DURING THE DAY FRIDAY AS HIGH PRESSURE
BUILDS OVER THE AREA FROM THE SOUTHWEST AND THE UPPER LEVEL FLOW
BECOMES MORE WESTERLY. DRY WEATHER TO PERSIST THROUGH SATURDAY
NIGHT. HIGHS GENERALLY IN THE 50S TO AROUND 60. LOWS IN THE 30S TO
AROUND 40.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NORTHERLY FLOW OVER THE AREA SUNDAY AND MONDAY WILL BECOME MORE
NORTHEAST AS HIGH PRESSURE OVER THE CENTRAL U.S. DRIFTS SOUTH AND
LOW PRESSURE OFF THE CAROLINA COAST MOVES TO THE NORTHEAST. AS AN
UPPER LEVEL TROUGH MOVES ACROSS THE AREA...CLOUDS WILL INCREASE
OVER THE REGION SUNDAY NIGHT THOUGH EARLY TUESDAY. FOLLOWING THE
UPPER LEVEL TROUGH CLEAR SKIES WILL RETURN THROUGH MIDWEEK.

&&

.AVIATION...
CONVECTIVE LINE ECHO WAVE PATTERN WILL CONTINUE TO PUSH SLOWLY NNE
ACROSS CENTRAL NORTH CAROLINA. BRIEF PERIODS OF MVFR TO IFR
VISIBILITY RESTRICTIONS MAINLY WEST OF HIGHWAY 220...WITH IMPROVING
CONDITIONS FROM WEST TO EAST THIS MORNING. STRENGTHENING SOUTHERLY
50 TO 60 KNOT LOW LEVEL JET WILL SPREAD FROM WEST TO EAST THROUGH
15Z...RESULTING IN LLWS THROUGH THAT TIME PERIOD. AT THE SURFACE...
SUSTAIN WINDS SOUTH SOUTHWEST WINDS AT 15 KNOTS WITH AN OCCASIONAL
GUST TO 21 KNOTS.

CEILINGS WILL LIFT ABOVE 3000 FEET AS WARM FRONT LIFTS WELL TO THE
NORTH BY 15Z. IF CURRENT SATELLITE/RADAR TRENDS CONTINUE...COULD SEE
ISOLATED TO  WIDELY SCATTERED SHOWERS DEVELOP FROM 12 TO 18Z IN DRY
AIR SLOT AND WITH POTENT VORTICITY ENERGY ALOFT. HOWEVER AM NOT
CONFIDENT ENOUGH TO INCLUDE IN TAFS.  ABRUPT CLEARING BEHIND INITIAL
FRONTAL BOUNDARY IN THE AFTERNOON FROM WEST TO EAST WITH DIMINISHING
WINDS FROM THE SOUTHWEST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NC...TORNADO WATCH FOR NCZ040>043-075>078-086-088-089 UNTIL 8 AM
     THURSDAY.
NC...TORNADO WATCH FOR NCZ007>011-023>028 UNTIL 11 AM THURSDAY.
&&

SHORT TERM...RHJ
LONG TERM...RHJ
AVIATION...BL/RLH
Hazardous weather outlook, Nov 16, 6:18 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
618 AM EST THU NOV 16 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171130-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
618 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDDAY
ACROSS CENTRAL NORTH CAROLINA...

A STRONG STORM SYSTEM MOVING THROUGH THE TENNESSEE AND OHIO
VALLEYS WILL MOVE INTO WESTERN NORTH CAROLINA THIS MORNING AND
CONTINUE EAST ACROSS CENTRAL NORTH CAROLINA DURING THE DAY.

THE MAIN THREAT WILL BE ROTATING STORMS... DAMAGING WIND GUSTS
AND ISOLATED TORNADOES.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER
THROUGH THE EARLY AFTERNOON TODAY...OTHERWISE SPOTTER ACTIVATION
WILL NOT BE NEEDED.

RHJ

In the hours before

Special weather statement, Nov 16, 7:09 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 AM EST THU NOV 16 2006

NCZ021-022-038-039-073-074-083-084-161330-
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
709 AM EST THU NOV 16 2006

...A BAND OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS
RICHMOND...FORSYTH...GUILFORD...DAVIDSON...RANDOLPH...MONTGOMERY...
STANLY AND ANSON COUNTIES THROUGH 830 AM EST...

AT 709 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS WITH
MODERATE TO HEAVY RAIN EXTENDING FROM MONROE NORTH TO
ALBEMARLE...LEXINGTON AND WINSTON-SALEM...MOVING NORTHEAST AT 45
MPH. THESE SHOWERS ARE PRODUCING RAINFALL RATES AROUND ONE INCH PER
HOUR AND SOME MINOR FLOODING IS POSSIBLE.

LOCATIONS WHICH CAN EXPECT A PERIOD OF MODERATE TO HEAVY RAIN
THROUGH 830 AM INCLUDE WINSTON-SALEM...GREENSBORO...LEXINGTON...
ALBEMARLE AND WADESBORO. THE RAINFALL WILL SLOWLY MOVE EAST TO
ASHEBORO AROUND 8 AM.

SOME FLOODING IS POSSIBLE THIS MORNING AND SMALL CREEKS AND STREAMS
INCLUDING BUFFALO CREEK IN GREENSBORO ARE RISING RAPIDLY. OTHER
CREEKS IN AND AROUND ALBEMARLE...LEXINGTON...WINSTON-SALEM AND
GREENSBORO WILL ALSO RISE RAPIDLY AND FLASH FLOOD WARNING MAY BE
NEEDED LATER THIS MORNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO INCHES
DURING THE NEXT TWO HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF
LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

JO
Special weather statement, Nov 16, 7:19 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 AM EST THU NOV 16 2006

NCZ078-161315-
WAYNE-
719 AM EST THU NOV 16 2006

...STRONG THUNDERSTORM WILL ENTER SOUTHERN WAYNE COUNTY BY 745 AM
EST...

AT 719 AM EST...DOPPLER RADAR INDICATED A VERY STRONG THUNDERSTORM
SOUTH OF WAYNE COUNTY IN DUPLIN COUNTY...MOVING NORTH AT 50 MPH.

THIS STORM WILL APPROACH SOUTHERN WAYNE COUNTY BY 745 AM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME
DOWNED TREES AND POWER LINES ARE POSSIBLE.

VINCENT
Special weather statement, Nov 16, 8:16 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 AM EST THU NOV 16 2006

NCZ025-041-077-088-161430-
CUMBERLAND-DURHAM-HARNETT-WAKE-
816 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM...WAKE...HARNETT AND
CUMBERLAND COUNTIES THROUGH 930 AM EST...

AT 816 AM EST...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN WITH
ISOLATED  THUNDERSTORMS EXTENDING FROM HOLLY SPRINGS TO LILLINGTON
AND HOPE MILLS...MOVING NORTH AT 45 MPH.

THROUGH 930 AM...HEAVY RAIN EXCEEDING ONE INCH PER HOUR CAN BE
EXPECTED IN AND AROUND RALEIGH...FUQUAY VARINA...LILLINGTON AND
FAYETTEVILLE. SOME MINOR FLOODING IS POSSIBLE THIS MORNING AND SMALL
CREEKS AND STREAMS INCLUDING CROSS CREEK IN DOWNTOWN FAYETTEVILLE.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING
THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

GUSTY WINDS OF 30 MPH CAN ALSO BE EXPECTED.

JO
Local storm report, Nov 16, 8:44 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
844 AM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
11/16/2006                   WAYNE              NC   EMERGENCY MNGR

            *** 1 INJ *** WINDOWS BLOWN OUT OF DILLARD MIDDLE
            SCHOOL...INJURED CHILD WAS TAKEN TO THE HOSPITAL.

&&

MWS
Special weather statement, Nov 16, 9:17 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EST THU NOV 16 2006

NCZ008>010-026-041>043-078-161530-
FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE-WARREN-WAYNE-WILSON-
917 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...GRANVILLE...
VANCE...FRANKLIN...WAKE...WILSON...JOHNSTON AND WAYNE COUNTIES
THROUGH 1030 AM EST...

AT 917 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM KITTRELL TO FOUR OAKS...OR ALONG A LINE EXTENDING
FROM NEAR OXFORD TO CLAYTON AND SMITHFIELD...MOVING NORTHEAST AT 45
MPH.

THROUGH 1030 AM...HEAVY RAIN EXCEEDING ONE INCH PER HOUR CAN BE
EXPECTED IN AND CLAYTON...SMITHFIELD...NASHVILLE...
ROCKY-MOUNT...OXFORD...HENDERSON AND WILSON. SOME MINOR FLOODING IS
POSSIBLE THIS MORNING AND SMALL CREEKS AND STREAMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS AROUND ON INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

GUSTY WINDS OF 30 TO 40 MPH ARE ALSO POSSIBLE AND COULD RESULT IN A
FEW DOWNED TREES.

JO
Special weather statement, Nov 16, 9:35 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
935 AM EST THU NOV 16 2006

NCZ008>010-026-041>043-078-161530-
FRANKLIN-GRANVILLE-JOHNSTON-VANCE-WAKE-WARREN-WAYNE-WILSON-
935 AM EST THU NOV 16 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...GRANVILLE...
VANCE...FRANKLIN...WAKE...WILSON...JOHNSTON AND WAYNE COUNTIES
THROUGH 1030 AM EST...

AT 917 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM KITTRELL TO FOUR OAKS...OR ALONG A LINE EXTENDING
FROM NEAR OXFORD TO CLAYTON AND SMITHFIELD...MOVING NORTHEAST AT 45
MPH.

THROUGH 1030 AM...HEAVY RAIN EXCEEDING ONE INCH PER HOUR CAN BE
EXPECTED IN AND AROUND CLAYTON...SMITHFIELD...NASHVILLE...
ROCKY-MOUNT...OXFORD...HENDERSON AND WILSON. SOME MINOR FLOODING IS
POSSIBLE THIS MORNING AND SMALL CREEKS AND STREAMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS AROUND ON INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

GUSTY WINDS OF 30 TO 40 MPH ARE ALSO POSSIBLE AND COULD RESULT IN A
FEW DOWNED TREES.

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:02 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Stanly43 min
Nov 16, 12:45 AM ESTSevere Thunderstorm WarningRAHDavidson, Randolph45 min
Nov 16, 12:59 AM ESTSevere Thunderstorm WarningRAHAnson31 min
Nov 16, 1:21 AM ESTTornado WarningRAHGuilford24 min
Nov 16, 1:36 AM ESTSevere Thunderstorm WarningRAHMontgomery24 min
Nov 16, 2:14 AM ESTSevere Thunderstorm WarningRAHAlamance, Randolph31 min
Nov 16, 4:30 AM ESTSevere Thunderstorm WarningRAHJohnston, Wake30 min
Nov 16, 7:34 AM ESTTornado WarningRAHWayne41 min
Nov 16, 8:22 AM ESTTornado WarningRAHWilson38 min
Nov 16, 8:36 AM ESTSevere Thunderstorm WarningRAHWake24 min
Nov 16, 9:20 AM ESTTornado WarningRAHSampson40 min
Nov 16, 10:57 AM ESTTornado WarningRAHWayne33 min
Nov 16, 11:02 AM ESTSevere Thunderstorm WarningRAHNash13 min
Nov 16, 11:14 AM ESTSevere Thunderstorm WarningRAHHalifax31 min
Nov 16, 11:44 AM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson16 min
Nov 16, 12:17 PM ESTFlash Flood WarningRAHWayne73 min

Nearby

Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.